Re: Be Aware of Thyrotoxicosis
Hi ENUF. I believe that thyrotoxicosis is another name for hyperthyroidism. In this case, it sounds like it was from overmedication and not from her body's natural hormone production, so I assume dally's original condition had to do with hypothyroidism. Once the doctor reduces dally's Thyroxine (T4 -- Synthroid is a more common brand in the states) and Tertroxin (T3 -- Cytomel is a more common brand in the states), the beta blockers should not be necessary.
According to the sources I'm finding, the naturally-occurring form of thyrotoxicosis is called Basedow's disease in Europe, or Grave's disease in the states. Sounds like plain old hyperthyroidism which, in a way, is when the thyroid hormone becomes "toxic" as it's too much for the body. [Please correct me if I'm wrong...]
Since the doctor increased dally's prescription after July, she must have still been hypo at that time. It sounds like the proper levels for her may be something in between her July and November dosages.
Sorry to hear about what you're going through, dally. Hang in there and be persistent with your doctors.<p>[This message has been edited by ArtfulD (edited 05-22-2002).]